Alert archive / Georgia / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 30, 2014, 11:44 PM EDT for Lowndes County, Georgia. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 11:44 PM EDT (03:44 UTC)
- Expired
- Aug 31, 2014, 1:00 AM EDT
- In force
- 76 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WGUS52 KTAE 310344
FFWTAE
GAC185-310500-
/O.NEW.KTAE.FF.W.0035.140831T0344Z-140831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 PM EDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF VALDOSTA...
* UNTIL 100 AM EDT
* AT 1140 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED
EXTREMELY HEAVY RAIN OVER PORTIONS OF VALDOSTA. THE VALDOSTA
AIRPORT MEASURED A TENTH OF AN INCH OF RAIN IN ONE MINUTE BETWEEN
1142 PM AND 1143 PM WITH 1.77 INCHES IN THE PAST HOUR. FLASH
FLOODING IS EXPECTED TO DEVELOP.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-75 AT
EXIT 16
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3...OR YOU MAY CONTACT THE NEAREST
LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3072 8318 3074 8338 3085 8336 3085 8335
3086 8335 3090 8335 3088 8318
$$
42-DVD1 follow-up statement
274
WGUS72 KTAE 310424
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1224 AM EDT SUN AUG 31 2014
GAC185-310434-
/O.CAN.KTAE.FF.W.0035.000000T0000Z-140831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES GA-
1224 AM EDT SUN AUG 31 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LOWNDES
COUNTY...
RAINFALL HAS DECREASED ACROSS THE AREA AND NO FLOODING REPORTS HAVE
BEEN RECEIVED...SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 3072 8318 3074 8338 3085 8335 3086 8335
3090 8335 3088 8318
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:33 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 30, 9:33 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 PM EDT Sat Aug 30 2014 .Near Term [Through Tonight]... With a deep layer ridge in place regionally, this afternoons convection appeared to have no synoptic connection. Instead, convection across north Florida was primarily seabreeze driven as evidenced by the visible imagery. Across Georgia and Alabama, shallow convection appeared to be forced along weak differential heating boundaries on the edge of more efficiently mixed areas. After a few hours, boundary interactions took over and any ongoing convection across south Georgia is beginning to thin out and weaken. There is a possibility of a few storms moving in along the east coast seabreeze outflow in our southeast Big Bend counties. Overall, a weakening trend is expected over the next few hours. Expect lows in the lower 70s inland, and middle 70s near the coast. && .Aviation... [Through 00Z Monday]... Scattered SHRA/TSRA will continue this evening, mainly in South GA and North FL around KABY and KVLD. Otherwise VFR conditions are likely until around dawn. Persistence and statistical guidance suggest IFR vis and/or cigs are possible at most terminals around dawn, while the latest ensemble of high-res NWP, SREF, and HRRR forecast MVFR/VFR conditions. We leaned more toward the more optimistic guidance in this forecast package, but we can revisit this on the 06z package. Generally VFR conditions are expected Sunday by mid to late morning, but scattered TSRA will develop in the afternoon. The highest PoP is at KTLH, KECP, and KVLD. && .Prev Discussion [352 PM EDT]... .Short Term [Sunday Through Monday Night]... Ridging will slowly build over the region through the short term period. With light south to southeasterly flow at the surface for the next couple of days, expect storms to largely be driven by the daily sea breeze circulation. Storm coverage may be less on Monday as the ridge becomes more established across the region. With a building ridge, and more scattered storm coverage, expect temperatures to gradually warm into the mid 90s each afternoon and lows in the low to mid 70s. .Long Term [Tuesday Through Saturday]... The period will begin with a weak ridge in place across the Southeast with near zonal flow across the northern stream. Early in the period, near normal storm coverage is anticipated with the lack of any large scale forcing. By Thursday, a tropical wave will near the Florida east coast bringing an increase in moisture to the region and weaken the ridge aloft. Thus in the latter part of the period, rain chances will be on the increase. Temperatures throughout the long term period will generally be a couple of degrees above climatology through Thursday and then near normal late in the period due to increased convective activity. .Marine... High pressure just east of the marine area will keep south to southeasterly winds 10 knots or less through the next several days. Lingering southerly swell will keep seas west of Apalachicola near 3 feet at times into Monday. .Fire Weather... Afternoon Relative humidities will remain above critical levels for the next several days with no fire weather concerns in the foreseeable future. .Hydrology... River levels will remain at their below normal levels into next week as widespread rainfall is not anticipated. && .Preliminary Point Temps/PoPs... Tallahassee 74 96 74 96 74 / 30 40 20 30 10 Panama City 78 92 75 92 77 / 20 20 10 20 10 Dothan 72 96 74 96 74 / 20 30 10 20 10 Albany 73 97 73 97 74 / 40 30 20 20 10 Valdosta 72 95 72 96 71 / 60 40 20 40 20 Cross City 72 94 73 95 72 / 40 50 20 30 20 Apalachicola 78 90 78 91 77 / 20 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...HARRIGAN SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...FOURNIER MARINE...GODSEY FIRE WEATHER...GOULD HYDROLOGY...GODSEY
In the hours before
Local storm report, Aug 30, 10:43 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 PM EDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 2 S PHILEMA 31.72N 84.01W
08/30/2014 M3.04 INCH WORTH GA MESONET
THE FLINT RIVER GAUGE NEAR OAKFIELD MEASURED 3.04 INCHES
OF RAINFALL IN 3 HOURS
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:48 PM EDT | Areal Flood Advisory | TAE | Baker, Dougherty | 87 min |
| Aug 30, 11:01 PM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes | 89 min |
| Aug 31, 3:01 AM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes, Thomas | 59 min |
| Aug 31, 3:46 AM EDT | Areal Flood Advisory | TAE | Lanier | 59 min |
| Aug 31, 4:06 AM EDT | Areal Flood Advisory | TAE | Colquitt | 84 min |
| Aug 31, 4:33 AM EDT | Areal Flood Advisory | TAE | Worth | 57 min |
| Aug 31, 5:23 AM EDT | Areal Flood Advisory | TAE | Mitchell, Tift, Turner, Worth | 82 min |
Nearby
Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.